Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 3, NWS Fort Worth, TX

January 10, 2020Wise County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 10, 2020, 6:44 PM CST for Wise County, Texas. It took effect at Jan 10, 2020, 10:10 PM CST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 6:44 PM CST (00:44 UTC)
In effect from
Jan 10, 2020, 10:10 PM CST
Expired
Jan 12, 2020, 9:20 AM CST
In force
35 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Fork Trinity River near Boyd (BOYT2).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08044500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 10, 5:33 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 10, 5:33 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
533 PM CST Fri Jan 10 2020

.AVIATION...
/00Z TAFs/

Thunderstorms are in the process of congealing into a line
immediately west of the Dallas-Fort Worth Metroplex, while
discrete cells in occasional clusters are ongoing over eastern
portions of DFW TRACON. The line of storms immediately west
is beginning to surge east, and should push through the DFW area
over the next couple of hours. Will prevail thunder, with a TEMPO
indicating lower visibilities in heavier rain 00-02Z in the
Metroplex. Storms should roll through KACT a couple of hours
later, hence the TEMPO for TS 01-04Z.

As convection exits to the east, a cold front will enter from the
northwest, with FROPA in the DFW area around 04Z and at KACT
around midnight. MVFR ceilings will develop overnight behind the
front, and there is a low-end chance for light snow in the
Dallas-Fort Worth area early Saturday morning. The probabilities
for snow are too low to mention in area TAFs at this time. VFR
should return to KACT around 15Z Saturday, then in the Metroplex
around midday to early afternoon as the upper low lifts off to the
northeast.

30

&&

.LONG TERM... /Issued 159 PM CST Fri Jan 10 2020/
/Saturday night onward/

Saturday night looks to be a clear, calm night, which should allow
for excellent radiational cooling conditions. The result should be
a freeze for almost the entire CWA, with lows falling into the mid
20s to lower 30s for most everyone. Sunday will be nice, though a
little cool, with highs rising into the upper 50s to near 60 for
most locations.

Heading into the week, an active pattern looks to continue as deep
longwave trough persists over the western half of the United
States. While the deep longwave trough will persist, timing of
various shower/thunderstorm episodes will be dictated by the
passage of smaller shortwave troughs. The first such shortwave
looks to pass through the Southern Plains on Monday. Moisture
should be fairly limited on Monday, thus the highest chances for
showers/thunderstorms (only in the 20%-30% range) will be confined
to our southeastern counties. Some modest instability will be
present, so a few isolated thunderstorms will be possible, but
nothing severe. Another weak upper-level shortwave trough will
pass late Tuesday, bringing similar low shower/thunderstorm
chances. Chances and coverage may be slightly higher and farther
north however, as moisture will have had an extra 24 hours to
recover.

Late Wednesday, more substantial height falls will overspread the
region, driving a cold front across North and Central Texas. While
cooler air will move in behind this front, right now it looks like
temperatures will remain warm enough to keep precipitation as all
liquid rain. Models have been somewhat inconsistent however, with
some models being cold enough to support the possibility of light
snow, but given the large uncertainty with how cold it will be,
and how much moisture will be available, will keep precipitation
in the forecast as all rain for the time being. This system late
Wednesday and into Thursday looks to be the next one to watch,
with another strong cold front potentially approaching the region
by next weekend.

Godwin

&&

.SHORT TERM... /Issued 1209 PM CST Fri Jan 10 2020/
/Today through Tomorrow/

An exceptionally moist and unstable environment is currently
in place across the area, setting the stage for an active
afternoon and evening for North and Central Texas. A capping
inversion which has been in place all morning has weakened
considerably over the past hour, as noted by the recent increase
in lightning strikes just north of the Dallas-Fort Worth area.
More intense convection should initiate in the next hour or so
somewhere near or immediately west of the I-35 corridor. A
discrete convective mode will be highly probable early on, or from
roughly 1 through 5 PM, which is when the longer duration updraft
maintenance and subsequent large hail threat should be most
likely. Activity should evolve upscale into a linear MCS while
working eastward this evening, which is when a more widespread
damaging wind threat will exist. The potential for tornadoes will
exist with both the discrete cells this afternoon as well as
embedded within the line this evening. The severe weather threat
will exit the eastern-most counties by midnight tonight.

Much colder air and wrap-around moisture will bring a potential
of light snow early Saturday as a cold front surges southward
through the region and the core of the upper low passes overhead.
This will be primarily along and north of Highway 380 corridor
Saturday morning, but some flakes cannot be ruled out as far south
as I-20. Moisture and precipitation will lift out to the
northeast Saturday afternoon, with seasonably cold and dry
conditions expected Saturday evening.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    35  44  32  59  41 /  90  10   0   0   0
Waco                37  50  29  60  40 /  90   5   0   0   0
Paris               37  40  26  55  37 / 100  30   0   0   0
Denton              32  43  29  60  39 /  80  20   0   0   0
McKinney            34  42  29  58  40 / 100  20   0   0   0
Dallas              35  44  31  59  41 / 100  10   0   0   0
Terrell             37  43  28  58  39 / 100  10   0   0   0
Corsicana           39  46  30  58  41 / 100  10   0   0   0
Temple              39  51  31  60  42 /  90   0   0   0   0
Mineral Wells       33  46  29  63  38 /  30  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 3 AM CST Saturday for TXZ093>095-103>107-
118>120.

&&

30/26
Hazardous weather outlook, Jan 10, 2:04 PM CST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
204 PM CST Fri Jan 10 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
204 PM CST Fri Jan 10 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Showers and thunderstorms continue to develop across much of North
and Central Texas. Some of these thunderstorms will likely become
severe with tornadoes, large hail, and damaging winds possible. A
Tornado Watch is in effect until 9:00 p.m. Friday evening.

Flash flooding will also be possible mainly from the Metroplex
northeast into the Paris/Bonham areas.

Snow will be possible north of the I-20 corridor Saturday morning
with some light accumulations mainly north of US-380. No major travel
hazards are expected given any snow that does fall will likely melt
on contact or blow off the road given the windy conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low chance for thunderstorms mainly along and east of I-
35 Wednesday into early Thursday. Lightning would be the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon and evening across North
and Central Texas.

In the hours before

Local storm report, Jan 10, 5:28 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
528 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FLASH FLOOD      2 W LINDSAY             33.65N  97.26W
01/10/2020                   COOKE              TX   EMERGENCY MNGR

            U.S. HIGHWAY 82 FLOODED WEST OF LINDSAY.
Local storm report, Jan 10, 6:00 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     2 WNW LAMPASAS          31.08N  98.21W
01/10/2020  E60 MPH          LAMPASAS           TX   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 60 MPH.
Local storm report, Jan 10, 6:03 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             EVERMAN                 32.63N  97.28W
01/10/2020  E1.50 INCH       TARRANT            TX   LAW ENFORCEMENT

            PING PONG BALL SIZE HAIL REPORTED AT EVERMAN HIGH
            SCHOOL.
Local storm report, Jan 10, 6:06 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
606 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      6 SE DECATUR            33.17N  97.53W
01/10/2020                   WISE               TX   PUBLIC

            FM 2264 CLOSED DUE TO VERY HIGH WATER
Local storm report, Jan 10, 6:26 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      FORT WORTH              32.75N  97.34W
01/10/2020                   TARRANT            TX   EMERGENCY MNGR

            FORT WORTH FIRE DEPARTMENT RESPONDING TO HIGH WATER
            RESCUES NEAR HUGULEY HOSPITAL.
Local storm report, Jan 10, 6:37 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GATESVILLE              31.43N  97.75W
01/10/2020  E1.00 INCH       CORYELL            TX   PUBLIC

            QUARTER SIZE HAIL REPORTED IN GATESVILLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:04 PM CSTSevere Thunderstorm WarningFWDCoryell, Lampasas41 min
Jan 10, 6:04 PM CSTTornado WarningFWDDelta, Hopkins, Lamar26 min
Jan 10, 6:09 PM CSTTornado WarningFWDDallas, Tarrant24 min
Jan 10, 6:44 PM CSTRiver Flood WarningFWDCooke14 hr
Jan 10, 6:44 PM CSTSevere Thunderstorm WarningFWDCoryell, McLennan36 min
Jan 10, 6:46 PM CSTTornado WarningFWDCollin, Dallas, Denton14 min
Jan 10, 6:47 PM CSTAreal Flood WarningFWDDenton, Wise12 hr
Jan 10, 6:59 PM CSTAreal Flood AdvisoryFWDCooke, Grayson3 hr
Jan 10, 7:06 PM CSTSpecial Weather StatementFWDCollin, Rockwall54 min
Jan 10, 7:35 PM CSTSpecial Weather StatementFWDHill25 min
Jan 10, 7:40 PM CSTSevere Thunderstorm WarningFWDEllis, Hill23 min
Jan 10, 7:42 PM CSTSpecial Weather StatementFWDBell33 min
Jan 10, 8:34 PM CSTSpecial Weather StatementFWDBell41 min
Jan 10, 9:02 PM CSTSpecial Weather StatementFWDMilam28 min
Jan 10, 9:14 PM CSTAreal Flood WarningFWDCooke9 hr
Jan 11, 3:17 AM CSTRiver Flood WarningFWDDenton15 hr
Jan 11, 3:27 AM CSTRiver Flood WarningFWDDenton34 hr
Jan 11, 3:29 AM CSTWinter Weather AdvisoryFWDCollin, Cooke, Denton, Eastland, Fannin, Grayson and 7 more9 hr

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.